MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G31520
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
1 unit of lot number c1614941 of echo-19 was returned opened in its original packaging.The device related to this occurrence underwent a laboratory evaluation.The needle was found to be broken proximally below the sheath extender.Prior to distribution, all echo-19 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-19 of lot number c1614941 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1614941.The notes section of the instructions for use, which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use a definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to difficult target site as indicated in the additional information.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Completed customer reporting form and additional information was received on 17-jan-2020 indicating needle breakage.The complaint device was evaluated on (b)(6) 2020 and the needle was confirmed to be broken below the sheath extender.During decompression of the cyst, the needle broke after passing through the canal and trying to open the needle in the stomach.The needle was no longer hidden in the cover.

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9710412
Report Number3001845648-2020-00089
Device Sequence Number11545444
Product Code FCG
UDI-Device Identifier00827002315204
UDI-Public(01)00827002315204(17)220520(10)C1614941
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K083330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2022
Device Model NumberG31520
Device Catalogue NumberECHO-19
Device Lot NumberC1614941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/19/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2020
Initial Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1